Ask an expert
Question

24 Jan 2006

Missed for 12mnths-Clomid did not work.Desperate
Hi I am a 23 year old woman.I have not been on periods for a year.I was on Triphasil for 3 years and stopped using it 8 months back.My GP(as from September 2005) ran some tests and found out that I have too much testesterone.He later refered me to a radiologists who discovered cysts on my ovaries.I was then refered to a gynae who simply gave me Clomid and said my periods will be back to normal.Its been 23 months since I took clomid and nothing has happened.I have been trying to fall pregnant but in vain.I am starting to be worried coz I am stil young to be experiencing such problems.I long for a baby everyday of my life.What steps should i take?
Answer 280 views
Expert
Fertility expert
fertility expert

01 Jan 0001

Dear T-Girl

After stopping the oral contraceptive, your menstrual cycle should have returned immediately. The fact this has not happened indicates a hormonal imbalance which may need to be addressed.
There are three likely causes for this.
1. A thyroid abnormality
2. Possible elevated prolactin levels which may be secondary to prolonged use of the contraceptive pill.
3. Ovulatory dysfunction which is secondary to PCOS (Polycystic ovarian syndrome).

A complete hormone profile (blood test) should be significant to rule out the cause, and treatment is rather simple in this situation.

It would be important to know what your menstrual cycle pattern was prior to starting the contraception.
Should you have had similar episodes of amennorrhaea (absence of menses), prior to use of the pill, then this could indicate a more serious underlying problem or even suggest early ovarian failure.

However, the blood tests that I have referred to previously would be more than adequte to make the diagnoses and plan future treatments.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.